Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 10, 2008, 3:12 PM CST for 11 counties in Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2008, 3:12 PM CST (21:12 UTC)
- Expired
- Jan 10, 2008, 6:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 13 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 3:50 PM CST | FLOOD | 5 E Franklin, TN | HIGH WATER AT INTERSECTION OF WILSON PIKE AND CLOVER CROFT ROAD |
| Jan 10, 4:07 PM CST | FLOOD | N Mount Juliet, TN | STONER CREEK OUT OF BANKS IN 2 PLACES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 102116 FFWOHX TNC037-101-111-117-119-149-159-165-169-187-189-110015- /O.NEW.KOHX.FF.W.0001.080110T2112Z-080111T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 312 PM CST THU JAN 10 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE... NORTHEASTERN LEWIS COUNTY IN TENNESSEE... SOUTHERN MACON COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF LAFAYETTE... NORTH CENTRAL MARSHALL COUNTY IN TENNESSEE... MAURY COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF COLUMBIA... NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE... NORTHWESTERN SMITH COUNTY IN TENNESSEE... SOUTHEASTERN SUMNER COUNTY IN TENNESSEE... TROUSDALE COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF HARTSVILLE... WILLIAMSON COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF FRANKLIN... WILSON COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF LEBANON... * UNTIL 615 PM CST * AT 306 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM NUMEROUS THUNDERSTORM OVER THE WARNED AREA. SOME AREAS MAY RECEIVE UP TO 3 INCHES OF RAINFALL CAUSING FLOODING OF ROADWAYS AND OTHER PAVED AREAS. ALSO...CREEKS AND STREAMS MAY OVERFLOW THEIR BANKS TEMPORARILY. WATER WILL LIKELY COLLECT IN LOW LYING AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL HILL...OAK HILL...MOUNT JULIET...GREEN HILL...FRANKLIN...COLUMBIA AND BELINDA CITY EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3660 8615 3646 8584 3546 8695 3557 8742 TIME...MOT...LOC 2112Z 180DEG 0KT 3601 8647 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 2:22 PM CST, 50 minutes earlier.
Area forecast discussion, Jan 10, 2:22 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 222 PM CST THU JAN 10 2008 .DISCUSSION... STRONG UPPER H5 WAVE MOVING THROUGH THE MID MS VALLEY WITH A COLD FRONT JUST AHEAD ALONG THE MS RIVER. A WARM FRONT EXTENDS EWD ALONG THE AR/MO AND KY/TN BORDER AREAS. STRONG DESTABILIZATION IS FOSTERING SEVERE TSTMS OVER THE CNTRL AND WRN PORTIONS OF THE MIDSTATE. THIS ACTIVITY WILL MOVE EWD ACROSS THE AREA THIS EVENING AS THE COLD FRONT MOVES INTO THE MIDSTATE WITH RAIN TAPERING OFF FROM THE WEST. NOT MUCH IN THE WAY OF COLD AIR BEHIND THIS FRONT...LOW TEMPS ONLY DROP INTO THE LOW TO MID 30S. THE NEXT H5 WAVE ENTERS THE MID MS VALLEY SAT NGT WITH A CHANCE OF RAIN FOR SAT NGT THRU SUN NGT...POSSIBLY MIXED WITH SNOW DURING THE LATE EVENING AND EARLY MORNING HOURS. THE NEXT WAVE MOVES SEWD OUT OF THE MIDWEST INTO THE DEEP SOUTH IN THE MON AFTN TO TUE AM TIME FRAME. THIS ALLOWS A BIT MORE COLD AIR INTO THE AREA AND ALSO A CHANCE OF RAIN AND RAIN MIXED WITH SNOW. MOS TEMPS AND POP GUIDANCE WAS IN DECENT AGREEMENT AND NO SGFNT DEVIATIONS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 49 34 55 / 50 0 10 10 CLARKSVILLE 39 50 31 54 / 40 0 10 10 CROSSVILLE 39 46 30 51 / 90 0 10 10 COLUMBIA 41 50 34 56 / 50 0 10 10 LAWRENCEBURG 41 50 33 56 / 60 0 10 10 WAVERLY 40 50 32 55 / 40 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jan 10, 10:40 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-111645- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1040 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL MARCH INTO THE MID STATE LATE THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN HAZARD WILL BE DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. THE COLD FRONT WILL BE IN METRO NASHVILLE AROUND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 04
In the hours before
Local storm report, Jan 10, 1:59 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 SW HOHENWALD 35.52N 87.60W
01/10/2008 E1.75 INCH LEWIS TN AMATEUR RADIO
&&
JCOHENLocal storm report, Jan 10, 2:07 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL BERRY HILL 36.12N 86.77W
01/10/2008 E1.75 INCH DAVIDSON TN TRAINED SPOTTER
&&
21Local storm report, Jan 10, 2:19 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST HOHENWALD 35.55N 87.56W
01/10/2008 E70 MPH LEWIS TN TRAINED SPOTTER
WIND GUSTS TO 70 MPH AND GOLFBALL HAIL
&&
21Local storm report, Jan 10, 2:30 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLOOD MOUNT JULIET 36.21N 86.52W
01/10/2008 WILSON TN EMERGENCY MNGR
INTERSECTION OF SAUNDERSVILLE RD AND LUCY DRIVE IS
IMPASSABLE.
&&
21Local storm report, Jan 10, 2:55 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLOOD 6 SSW LEBANON 36.13N 86.36W
01/10/2008 WILSON TN EMERGENCY MNGR
ROAD CLOSE DUE TO WATER OVER ROAD AT CENTRAL PIKE AND
CHANDLER BRADFORD
&&
31Local storm report, Jan 10, 3:01 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
301 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 W LEBANON 36.21N 86.41W
01/10/2008 E0.88 INCH WILSON TN TRAINED SPOTTER
NICKEL SIZE HAIL AT HWY 109 AND 70 INTERSECTION
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:03 PM CST | Areal Flood Advisory | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 114 days |
| Jan 10, 12:22 PM CST | Tornado Warning | OHX | Montgomery | 23 min |
| Jan 10, 1:10 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jan 10, 1:27 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 33 min |
| Jan 10, 1:35 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 25 min |
| Jan 10, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Maury | 33 min |
| Jan 10, 2:04 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Jan 10, 2:17 PM CST | Tornado Warning | OHX | Maury | 28 min |
| Jan 10, 2:28 PM CST | Tornado Warning | OHX | Williamson | 32 min |
| Jan 10, 2:33 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Jan 10, 2:36 PM CST | Tornado Warning | OHX | Lewis | 24 min |
| Jan 10, 2:41 PM CST | Areal Flood Advisory | OHX | Davidson, Giles, Hickman, Lawrence, Lewis, Marshall and 8 more | 181 days |
| Jan 10, 2:49 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 41 min |
| Jan 10, 2:51 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 24 min |
| Jan 10, 3:18 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 37 min |
| Jan 10, 3:31 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 21 min |
| Jan 10, 3:57 PM CST | Severe Thunderstorm Warning | OHX | Jackson | 33 min |
| Jan 10, 4:20 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.